Alert archive / Florida / Tornado Warnings in 1996
Tornado Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jul 10, 1996, 5:23 PM EDT for Lee County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1996, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 10, 1996, 6:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Lee County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 102125 TORTBW FLC071-FLZ504-102230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 523 PM EDT WED JUL 10 1996 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A TORNADO AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST FLORIDA ...LEE COUNTY AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM ...GASPARILLA PASS TO BONITA BEACH A TORNADO WAS REPORTED BY A CITIZEN IN THE CAPE CORAL AREA. THE TORNADO WAS MOVING TO THE SOUTH AT 15 TO 20 MPH. IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. MARINE INTERESTS IN THESE WATERS SHOULD AVOID THESE STORMS AND SEEK SAFE HARBOR. THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHER REPORTS TO OUR OFFICE.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 10, 2:53 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 10, 2:53 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 253 PM EDT WED JUL 10 1996 NWLY FLOW ALONG THE W COAST AND N-NELY FLOW OVER INTERIOR AND ERN MOST ZNS ALONG WITH NE-SW SHEAR AXIS ACRS THE FA HAS HELPED TO POP OFF SOME ISOLATED RW'S OVER HILLSBOROUGH AND EXTREME WRN POLK COUNTIES DURING THE LAST FEW HRS...BUT SUBSIDENCE AROUND HRCN BERTHA CONTS TO LIMIT THE OVERALL AREAL COVERAGE ACRS THE FA...THUS WOULD CONT TO SUGGEST ONLY SLGT CHC CAT FOR POPS THRU THE OVERNIGHT PERIOD. AS FOR THURSDAY WX REGIME ACRS THE FA WL CONT TO HINGE HIGHLY ON THE EVENTUAL TRACK OF HRCN BERTHA (SEE LATEST TPC GUIDANCE FOR FURTHER INFO). BASED UPON CURRENT TPC OFFICIAL TRACK OF BERTHA AND REVIEW OF GRIDDED MODEL DATA...SFC TROUGH TO THE N SHOULD SAG SWD THRU THURSDAY NIGHT AS BERTHA MOVES FURTHER NWD. ALONG WITH THE TROUGH SAGGING S...SOME DRIER MID/UPR LVL AIR WL ALSO GET PULLED SWD INTO THE FA...THUS PREFER DRIER LOOKING FWC GUIDANCE OVER FAN NUMBERS THRU THE FCST PERIOD. AS FOR TMPS GUIDANCE VALUES FAIRLY CLOSE AND WOULD SUGGEST UPPER 80S FOR MOST OF THE FA. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:25 PM EDT | Severe Thunderstorm Warning | TBW | Hernando | 65 min |
Nearby
Tornado Warnings in Florida, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.